Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What is the reason for headache and eye pain when I wake up ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
HI i am a 42 year old male and for the past year,
I wake up with a headache and eye pain.I take .05mg of alprazolam perday and noticed if i increase the dosage the headache will decrease.
Also i snore alot wich ithink could have something to do with it?.
I was treated for depression and took 125mg per day of nortryptilin, Wich made me feel great!
But in my country the do not have it.

any suggestion would be appreciated.
Posted Wed, 18 Apr 2012 in General Health
Answered by Dr. Kiran Kumar 30 minutes later

There are many causes of morning headache.
Stress, Depression, Smoking, Poor Sleep due to Snoring and Intracranial lesion.

Your headache is likely related to multiple factors such as smoking, depression and snoring.

You should cut down on your smoking. Alprazolam helps in stress related headaches. However, taking in long term can cause day time sleepiness and dullness.

You can consider doing regular exercise which will help you with your mood and headache too. Weight reduction will help. Also consider good sleep - wake cycle. Regular timings, no caffeine and restricting alcohol can help.

Do consult your physician for an alternative for Nortryptiline. I also suggest sleep studies and thyroid function tests.

Hope this answers your query.

Please get back if you need any further information.

Thanks and Regards
Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor